Alert archive / Nebraska / Red Flag Warnings in 2014
Red Flag Warning 3, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Mar 14, 2014, 2:34 PM CDT for 25 counties in Nebraska; 4 counties in Iowa. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2014, 2:34 PM CDT (19:34 UTC)
- Expired
- Mar 14, 2014, 7:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
All 29 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Pottawattamie County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Johnson County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 25 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2085 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -231 m²/s²
- 0-3 km storm-relative helicity
- -150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
539 WWUS83 KOAX 141934 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 234 PM CDT FRI MAR 14 2014 ...DANGEROUS FIRE WEATHER CONDITIONS AGAIN THIS AFTERNOON... .THE COMBINATION OF HUMIDITIES DROPPING BELOW 20 PERCENT AND NORTHWEST WINDS GUSTING OVER 30 MPH WILL MAKE FOR HAZARDOUS FIRE WEATHER CONDITIONS THROUGH THE AFTERNOON. IAZ055-069-079-090-NEZ016-017-030>034-042>045-050>053-065>068-078- 089>093-150000- /O.NEW.KOAX.FW.W.0003.140314T1934Z-140315T0000Z/ HARRISON-POTTAWATTAMIE-MILLS-FREMONT-ANTELOPE-PIERCE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 234 PM CDT FRI MAR 14 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 016...017...030... 031...032...033...034...042...043...044...045...050...051...052... 053...055...065...066...067...068...069...078...079...089...090... 090...091...092 AND 093... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 055...069...079 AND 090. FIRE WEATHER ZONES 016...017...030...031...032...033...034... 042...043...044...045...050...051...052...053...065...066... 067...068...078...089...090...091...092 AND 093. * WIND...NORTHWEST WINDS OF 20 TO 30 MPH AND GUSTS OVER 35 MPH WILL CONTINUE THROUGH THE AFTERNOON...THEN DIMINISH QUICKLY THIS EVENING. * HUMIDITY...RELATIVE HUMIDITIES WILL DROP BELOW 20 PERCENT FOR MUCH OF THE REMAINDER OF THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED FOR MUCH OF EASTERN NEBRASKA AND FAR WESTERN IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
551 WWUS83 KOAX 150009 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 709 PM CDT FRI MAR 14 2014 IAZ055-069-079-090-NEZ016-017-030>034-042>045-050>053-065>068-078- 089>093-150115- /O.EXP.KOAX.FW.W.0003.000000T0000Z-140315T0000Z/ HARRISON-POTTAWATTAMIE-MILLS-FREMONT-ANTELOPE-PIERCE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 709 PM CDT FRI MAR 14 2014 ...RED FLAG WARNING HAS EXPIRED FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 016...017...030... 031...032...033...034... 042...043...044...045...050...051...052... 053...055...065... 066...067...068...069...078...079...089...090... 090...091... 092 AND 093... WINDS WILL CONTINUE TO DIMINISH THIS EVENING...AND TEMPERATURES WILL DROP THROUGH THE 50S INTO THE 40S. THIS WILL ALLOW FOR RELATIVE HUMIDITY TO STEADILY INCREASE THIS EVENING REDUCING THE FIRE DANGER. THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Mar 14, 12:19 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 14, 12:19 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1219 PM CDT FRI MAR 14 2014 .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 250 AM CDT FRI MAR 14 2014 THE TEMPERATURE FOCUS TODAY AND SATURDAY TURNS TO INCREASING PRECIP CHANCES LATE SATURDAY INTO SUNDAY AS STRONGER SHORTWAVE ENERGY DIGS SEWD INTO CENTRAL PLAINS. FOR TODAY...PACIFIC FRONT WAS PUSHING ACROSS NERN NEBRASKA EARLY THIS MORNING WITH IT NEARING KLNK/KOMA AS OF 07Z. SOMEWHAT HIGHER SFC DWPTS LAGGED BEHIND FRONT WHICH WILL ATTEMPT TO DRY OUT AGAIN AS WINDS/MIXING INCREASES AFTER LULL THIS MORNING. WITH MAX TEMPS LIKELY ON HIGHER SIDE OF GUIDANCE...INCREASED FIRE DANGER PROBABLE FOR WRN ZONES ESPECIALLY. WILL HIGHLIGHT IN HWO FOR NOW...BUT COULD FORESEE NEED TO ISSUE RED FLAG WARNING IF TEMPS ARE WARMER OR DWPTS LOWER THAN GOING FORECAST. ON SATURDAY...TROUGH/FRONT START MOVING INTO WRN ZONES DURING THE AFTN...ALTHOUGH MOISTURE CURRENTLY QUITE LIMITED THUS ONLY SLIGHT CHANCE POPS WERE MENTIONED FAR NWRN ZONES THROUGH 00Z SUN. DID FURTHER BOOST READINGS CNTRL/SRN ZONES AHEAD OF FRONT. SOMEWHAT UNCERTAIN ON HOW MUCH MOISTURE WILL GET PULLED INTO THIS TROUGH IN SATURDAY NIGHT/EARLY SUNDAY PERIOD...BUT A PERIOD OF DECENT FRONTOGENETICAL FORCING DOES SET UP ALONG WITH A PV ANOMALY WHICH CROSSES THE FA. THUS BOOSTED POPS MANY AREAS. APPEARS BOUNDARY LAYER WILL COOL RATHER QUICKLY SO STARTED MIX A BIT FARTHER S SAT LATE EVENING AND CHANGED MORE OF THE AREA OVER TO JUST SNOW AFT 06Z. COULD SEE SOME LIGHT ACCUMULATIONS WHICH COULD NEED ADJUSTING IF TRENDS OF COLDER AIR ARRIVING QUICKLY ARE MAINTAINED IN LATER RUNS. ALSO...SINCE COOL ADVECTION APPEARS PRETTY DECENT INTO SUNDAY MORNING THUS TRIMMED BACK TEMPS SUNDAY A BIT ALTHOUGH THEY WERE STILL ABOVE GUIDANCE. .LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY) ISSUED AT 250 AM CDT FRI MAR 14 2014 FORECAST AREA BACK IN WARM ADVECTION REGIME MONDAY AHEAD OF YET ANOTHER TROUGH WITH READINGS PROBABLY REBOUNDING CLOSER TO PRIOR FORECAST THAN SLIGHTLY COOLER 00Z MEX. SOME DISCREPANCY AT WHAT LATITUDE LOW TRACKS WITH THIS NEXT TROUGH AS 00Z GFS CLOSES UPPER LOW OFF OVER MID/LOWER MO RIVER VALLEY WITH ASSOCD SFC LOW FARTHER SOUTH THAN THE MORE OPEN ECMWF. FORMER MODEL WOULD SUGGEST COLDER TEMPERATURES WITH PRECIP WEIGHTED MORE TOWARD SNOW THAN LATTER. FOR NOW CONTINUED TRENDS OF PREVIOUS FORECAST AND SPLIT PERIOD UP TO MENTION MORE SNOW OR R/S MIX AT NIGHT AND MORNING WITH DAYTIME MAX TEMPS THAT WOULD REFLECT MORE LIQUID THEN BY AFTN. && .AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1215 PM CDT FRI MAR 14 2014 VFR CONDITIONS ARE EXPECTED THROUGH THE TAF CYCLE. GUSTY NORTHWEST SFC WINDS THIS AFTERNOON WILL QUICKLY DIMINISH TOWARD SUNSET AND TURN TO THE SOUTHEAST OVERNIGHT. LOW PRESSURE WILL PUSH SOUTHEAST INTO EASTERN NEBRASKA BY 12Z WHICH WILL DRAG A FRONT INTO THE AREA SATURDAY AFTERNOON. TOWARD THE END OF THE TAF CYCLE...KOFK WINDS SHOULD TURN BACK TO THE NORTHWEST AND COULD GUST INTO THE 30KT RANGE ONCE AGAIN. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...CHERMOK LONG TERM...CHERMOK AVIATION...KERN
Hazardous weather outlook, Mar 14, 2:34 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 234 PM CDT FRI MAR 14 2014 IAZ055-069-079-090-NEZ016-017-030>034-042>045-050>053-065>068-078- 089>093-150945- HARRISON-POTTAWATTAMIE-MILLS-FREMONT-ANTELOPE-PIERCE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 234 PM CDT FRI MAR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON. THE COMBINATION OF STRONG NORTHWEST WINDS GUSTING TO AROUND 30 MPH ALONG WITH LOW RELATIVE HUMIDITY VALUES WILL CREATE CONDITIONS FAVORABLE SUCH THAT ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. THEREFORE...OUTDOOR BURNING IS HIGHLY DISCOURAGED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. IAZ043-056-080-091-NEZ011-012-015-018-088-150945- MONONA-SHELBY-MONTGOMERY-PAGE-KNOX-CEDAR-THURSTON-WAYNE-JEFFERSON- 234 PM CDT FRI MAR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT INCREASED FIRE DANGER IS EXPECTED OVER THE AREA THIS AFTERNOON. NORTHWEST WINDS AROUND 20 TO 25 MPH WITH GUSTS TO AROUND 30 MPH ARE EXPECTED AS RELATIVE HUMIDITY VALUES FALL TO AROUND 20 TO 25 PERCENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Nebraska, 2014Red Flag Warnings in Iowa, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.